Alert archive / New York / Special Marine Warnings in 2011

Special Marine Warning 53, NWS Buffalo, NY

August 7, 2011

NWS Buffalo, NY issued this special marine warning at Aug 7, 2011, 12:21 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2011, 12:21 PM EDT (16:21 UTC)
Expired
Aug 7, 2011, 1:15 PM EDT
In force
54 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 7, 11:45 AM EDT, 36 minutes earlier.

Area forecast discussion, Aug 7, 11:45 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1145 AM EDT SUN AUG 7 2011

.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE STRETCHING FROM THE GREAT LAKES TO NEW
ENGLAND WILL KEEP UNSETTLED HUMID WEATHER ACROSS WESTERN AND CENTRAL
NEW YORK TODAY AND MONDAY. WHILE THE MAJORITY OF THE TIME WILL BE
RAIN FREE...THERE WILL BE A THREAT OF SHOWERS ALMOST ANY TIME. HIGH
PRESSURE WILL BUILD IN BRIEFLY FOR MAINLY DRY WEATHER TUESDAY BEFORE
A FINAL FRONT CROSSES THE REGION TUESDAY NIGHT AND WEDNESDAY MORNING
WITH A FEW MORE SHOWERS. COOLER DRIER CONDITIONS WILL THEN PREVAIL
FROM WEDNESDAY AFTERNOON THROUGH FRIDAY AS CANADIAN HIGH PRESSURE
BUILDS IN.

&&

.NEAR TERM /THROUGH TONIGHT/...
1130 AM UPDATE...RADAR SHOWS SHOWERS DEVELOPING AND EXPANDING IN
COVERAGE ON THE NIAGARA PENINSULA. THIS IN SUPPORT OF THE
HRRR...WHICH DEVELOPS THIS AREA AND MOVES IT ACROSS BUFFALO AND
VICINITY EARLY AFTERNOON. WILL UP POPS TO LIKELY FOR A FEW HOURS
TO ACCOUNT FOR THIS DEVELOPMENT. AFTER THIS...STEADY SHOWERS SHOULD
STREAM ALONG A CONVERGENCE BOUNDARY BETWEEN A NORTHERLY FLOW OFF
LAKE ONTARIO...AND A S-SW FLOW SOUTH OF I-90. THIS WOULD IMPACT
ROCHESTER TO FULTON AROUND MID-AFTERNOON. SHOWERS AND
THUNDERSTORMS WILL BE BRIEF...BUT RAIN WILL BE HEAVY IN THIS TIME.
FOR THE REMAINDER OF THE AFTERNOON...COVERAGE SHOULD BE MORE
SCATTERED IN WESTERN PORTIONS OF THE SOUTHERN TIER.

BEYOND RADAR AND SATELLITE TRENDS...IT WILL BE DIFFICULT TO TIME
AND PLACE AREAS OF CONVECTION MUCH MORE THAN A FEW HOURS IN
ADVANCE...ALTHOUGH SYNOPTICALLY...IT WILL TEND TO FAVOR AN IMPULSE
THROUGH MID- AFTERNOON AND AGAIN LATER TONIGHT AS NEXT SFC TROUGH
APPROACHES. SO...ALL IN ALL...VAST MAJORITY OF TIME WILL BE
DRY...BUT CANT RULE OUT A FEW SHWRS/TSTMS ALMOST ANY TIME...WITH
SLIGHTLY HIGHER THREAT THROUGH MID AFTERNOON.

AS FOR TEMPS...WARM MUGGY WX WILL CONTINUE. DEW PTS WILL RANGE CLOSE
TO 70 THROUGH TODAY AND EVENING. 850 MB TEMPS STILL UP AT
16-17C...SO MOST AREAS SHOULD REACH 80 WITH ANY SUN AT ALL...BUT
THIS WILL BE AT A PREMIUM TODAY SO WILL GO WITH MAXES 80-83 MOST
SPOTS. BUFFALO HAD ITS 24TH CONSEC DAY IN 80S OR WARMER ON
SATURDAY...GOOD CHC IT WILL CONTINUE TODAY...ALTHOUGH IT MAY BE
CLOSE. TOP TWO STREAKS ARE 32 DAYS (1949) AND 29 DAYS (1983) BUT
THESE SEEM SAFE AS COOLER WX IS FINALLY EXPECTED LATER IN WEEK.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
A SURFACE LOW THAT WILL BE ANCHORED OFF THE NEW ENGLAND COAST MONDAY
MORNING WILL LIFT OUT ACROSS THE CANADIAN MARITIMES DURING THE
AFTERNOON. A WEAK SURFACE TROUGH EXTENDING WEST OF THE LOW MAY STILL
GENERATE A FEW LEFTOVER SHOWERS DURING THE MORNING BEFORE DRIER AIR
BUILDS IN FROM THE WEST DURING THE AFTERNOON AND ALLOWS THE CLOUDS
TO THIN OUT FROM WEST TO EAST.  AREA TEMPERATURES WILL BE CLOSE TO
SEASONAL AVERAGES. A WEAK RIDGE CENTERED OVER THE LOWER LAKES SHOULD
BRING DRY WEATHER MONDAY NIGHT ALONG WITH MORE COMFORTABLE
DEWPOINTS.

THE WELL DEFINED UPPER LEVEL TROUGH THAT IS PUSHING ACROSS SOUTHERN
ALBERTA PROVINCE EARLY THIS SUNDAY MORNING WILL TRACK TO THE
SOUTHEAST TODAY AND MONDAY...THEN GET ABSORBED BY A LARGE SCALE
TROUGH THAT IS FORECAST TO DEEPEN OVER ONTARIO PROVINCE TUESDAY AND
TUESDAY NIGHT. THE ASSOCIATED SURFACE LOW IS EXPECTED TO HEAD EAST
ACROSS JAMES BAY TUESDAY AFTERNOON...WHILE A TRAILING SURFACE TROUGH
APPROACHES WESTERN NEW YORK. BASED ON THESE TRENDS...WILL INDICATE A
WEST TO INCREASE IN CLOUDS DURING THE AFTERNOON ALONG WITH LOW
CHANCE POPS FOR SHOWERS. TEMPERATURES WILL STILL BE CLOSE TO
AVERAGE...BUT THERE WILL BE SOME INCREASE IN HUMIDITY AHEAD OF THE
APPROACHING TROUGH. EXPECT UNSETTLED CONDITIONS TUESDAY NIGHT AS THE
TROUGH SLOWLY MOVES EAST ACROSS WESTERN AND CENTRAL NEW YORK.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE ONTARIO PROVINCE UPPER LEVEL TROUGH WILL ROTATE NORTHEAST INTO
QUEBEC WEDNESDAY...WHILE THE ATTENDANT SURFACE FRONT MOVES INTO
EASTERN NEW YORK AND NEW ENGLAND. EXPECT A FEW SHOWERS TO LINGER
INTO WEDNESDAY MORNING...FOLLOWED BY A WELCOME CHANGE TO COOLER AND
DRIER CONDITIONS DURING THE AFTERNOON WITH MOST OF THE AREA EXPECTED
TO SEE TEMPERATURES IN THE 70S FOR THE FIRST TIME SINCE ABOUT LATE
JUNE. CONTINUED COLD AIR ADVECTION AND CLEARING SKIES WILL ALLOW
TEMPERATURES TO COOL INTO THE 50S WEDNESDAY NIGHT...WITH READINGS
POSSIBLY DIPPING INTO THE UPPER 40S ACROSS THE COOLER SOUTHERN TIER
VALLEYS.

THURSDAY AND FRIDAY LOOK LIKE BEAUTIFUL DAYS AS HIGH PRESSURE
SETTLES ACROSS THE OHIO VALLEY AND LOWER LAKES. EXPECT TEMPERATURES
TO GENERALLY RANGE THROUGH THE 70S BOTH DAYS WITH DEWPOINTS IN THE
50S.

LOW PRESSURE HEADING EAST TOWARD THE LOWER LAKES WILL BRING
INCREASING CLOUDS AND A CHANCE FOR SHOWERS ON SATURDAY AFTERNOON.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
CONDITIONS HAVE IMPROVED MARKEDLY THROUGH 15Z...WITH VFR/MVFR
CONDITIONS AT ALL TAF LOCATIONS. EXPECT THE GENERAL TREND TOWARD
VFR TO CONTINUE...HOWEVER SHOWERS AND POSSIBLY A THUNDERSTORM MAY
BRIEFLY LOWER CONDITIONS THROUGH THIS AFTERNOON.

CONDITIONS MAY LOWER TONIGHT...WITH ANOTHER DISTURBANCE AND IN LOW
LEVEL MOISTURE AND FOG. BY LARGE FEEL MOS GUIDANCE IS TOO
PESSIMISTIC...WITH HIGHER CLOUDS POSSIBLY LIMITING THE POTENTIAL
FOR FOG. EXPECT LOWEST CONDITIONS AT JHW...THOUGH SPECIFICS WILL
ULTIMATELY COME DOWN TO HOW LONG IT CLEARS OUT TONIGHT.

OUTLOOK...
MONDAY THROUGH WEDNESDAY...MAINLY VFR. WIDELY SCATTERED SHOWERS/TSTMS
POSSIBLE.
THURSDAY...VFR.

&&

.MARINE...
A RELATIVELY WEAK PRESSURE GRADIENT WILL REMAIN IN PLACE ACROSS THE
LOWER LAKES THROUGH MONDAY AS THERE ARE NO DISTINCT SURFACE FEATURES
TO IMPACT THE REGION. FLOW WILL TEND LIGHT NORTHWESTERLY LATER
MONDAY AFTER PASSAGE OF A WEAK BOUNDARY MONDAY. HIGH PRESSURE WILL
BRIEFLY BUILD IN ON TUESDAY WITH A SECONDARY FRONT TUESDAY NIGHT
FINALLY CLEANING OUT THE MUGGINESS WITH A FRESH WEST TO NORTHWEST
FLOW FOLLOWING LATER WEDNESDAY AND THURSDAY. STILL LOOKS LIKE
CONDITIONS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS EVEN
THEN.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SFM
NEAR TERM...APFFEL/SFM
SHORT TERM...TJP
LONG TERM...TJP/WCH
AVIATION...APFFEL/SFM
MARINE...APFFEL/SFM/TJP
Hazardous weather outlook, Aug 7, 5:12 AM EDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
512 AM EDT SUN AUG 7 2011

NYZ001>008-010>014-019>021-085-080915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
512 AM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-080915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
512 AM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Aug 7, 7:52 AM EDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
752 AM EDT SUN AUG 7 2011

NYZ019-071245-
CHAUTAUQUA NY-
752 AM EDT SUN AUG 7 2011

...STRONG THUNDERSTORM MOVING TOWARD THE AREA...

* AT 747 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN AND
  POSSIBLY SOME SMALL HAIL. THIS STORM WAS LOCATED 19 MILES WEST OF
  FINDLEY LAKE...AND MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  FINDLEY LAKE...
  FRENCH CREEK...
  CLYMER AND SHERMAN...

THIS VERY HEAVY RAIN FROM THE STORMS COULD CAUSE LOCALIZED FLOODING
OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4220 7977 4215 7935 4199 7940 4199 7976
      4200 7977 4203 7977

TJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:52 AM EDTSpecial Weather StatementBUFChautauqua53 min
Aug 7, 12:23 PM EDTSpecial Weather StatementBUFLivingston52 min
Aug 7, 12:50 PM EDTSpecial Weather StatementBUFLivingston55 min
Aug 7, 12:53 PM EDTSpecial Weather StatementBUFNiagara52 min
Aug 7, 1:41 PM EDTSpecial Weather StatementBUFWayne49 min
Aug 7, 1:50 PM EDTAreal Flood AdvisoryBUFErie, Niagara109 min
Aug 7, 2:34 PM EDTSevere Thunderstorm WarningBUFWayne41 min
Aug 7, 2:44 PM EDTAreal Flood AdvisoryBUFMonroe, Wayne104 min
Aug 7, 3:13 PM EDTTornado WarningBUFWayne32 min
Aug 7, 3:35 PM EDTTornado WarningBUFWayne25 min
Aug 7, 3:37 PM EDTSmall Craft AdvisoryBUF12 hr
Aug 7, 4:16 PM EDTAreal Flood AdvisoryBUFCayuga, Wayne76 min

Nearby

Special Marine Warnings in New York, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.